Poisoning from an overdose of ibuprofen.
- Excedrin IB
- Midol 200
- Pamprin IB
- Saleto 200 & 400
Note: This list may not be all inclusive.
- Body as a whole o Unsteadiness
- Eyes, ears, nose, and throat o Ringing in the ears o Blurred vision
- Skin o Rash
- Gastrointestinal o nausea, Vomiting o diarrhea o Stomach pain o Heartburn o Possible loss of blood in the stomach and intestinal areas
- Nervous system o headache o Dizziness o Agitation o Drowsiness o Incoherence (not understandable) o Confusion o Coma
- Respiratory o Wheezing o Respiratory depression
Contact your local Poison Control Center for instructions.
Before Calling Emergency
Determine the following:
- The patient’s age, weight, and condition
- The name of the product (ingredients and strengths if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Administer activated charcoal.
- Treat the symptoms.
Recovery is likely, but depends on how much ibuprofen was taken and how much time passed before medical attention was sought.
by Gevorg A. Poghosian, Ph.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.